MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117016
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard soft mesh (device #2).An additional emdr was submitted to represent the bard/davol sepramesh ip (device #1).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh (bard flat mesh), sepramesh composite ip and bard soft mesh on (b)(6) 2022.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh composite ip.It is alleged that the patient had revision surgery on or about (b)(6) 2018 with removal of hernia mesh and implant of additional hernia mesh.It also alleged that the patient underwent revision surgery on or about (b)(6) 2022 for additional hernia mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Note: it is alleged that the patient underwent explant of hernia mesh and revision surgery for another mesh (device #1 #2).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2018) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., expiry date, udi no.), d6a (date of implant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol - bard soft mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol - sepramesh ip (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh (bard flat mesh), sepramesh composite ip and bard soft mesh on (b)(6) 2017 and/or (b)(6) 2018 and/or (b)(6) 2022.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh composite ip.It is alleged that the patient had revision surgery on or about (b)(6) 2018 with removal of hernia mesh and implant of additional hernia mesh.It also alleged that the patient underwent revision surgery on or about (b)(6) 2022 for additional hernia mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Note: it is alleged that the patient underwent explant of hernia mesh and revision surgery for another mesh (device #1 #2).Addendum per additional information provided: (b)(6) 2017 ¿ patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device 1).Per op notes, ¿adhesions between omentum and anterior abdominal wall were taken down.A sepramesh ip (device 1) was placed over the defect using sutures.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the removal of mesh (device 1) and implant of soft mesh (device 2).Per op notes, ¿a large anterior abdominal wall defect with floating intraperitoneal mesh (device 1) was noted.There were dense adhesions to mesh were taken down.The previous mesh (device 1) was removed.A soft mesh (device 2) was placed into abdomen and fixed using sutures.¿ (b)(6) 2022 ¿ patient was diagnosed with recurrent ventral hernia, denervation to rectus abdominis thereby underwent robotic converted to open repair with the implant of bard flat mesh (device 3).Per op notes, ¿the previous mesh (device 2) was seen which incorporated.There were three defects in the mesh (device 2) on the left side and a large intraparietal the lateral to the mesh on the right side through a semilunar line disruption.The contents of the hernia were reduced.The lateral portion of previous mesh (device 2) was sutured to peritoneal flap.Then, a bard flat mesh (device 3) was placed into retro muscular space and secured to previous mesh (device 2) using sutures.¿.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19288044
Report Number1213643-2024-092607
Device Sequence Number8687364
Product Code FTL
UDI-Device Identifier00801741030932
UDI-Public(01)00801741030932(17)230928(10)HUCW1436
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue Number0117016
Device Lot NumberHUCW1436
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight68 KG